Hail, Dallas
- When
- March 27, 1:15 PM CST
- Where
- Dallas County, 5 mi NW of Ramsey
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.971, -92.662
An area of low pressure aloft moved across Arkansas on the 27th, triggering thunderstorms during the afternoon and evening. Numerous storms produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An area of low pressure aloft moved across Arkansas on the 27th, triggering thunderstorms during the afternoon and evening. Numerous storms produced hail. Much of the hail ranged from 1/4 to 3/4 inch in diameter, but some was quite a bit larger. In many cases, hail covered the ground and, in a few cases, roadways were briefly covered by hail. Temperatures ranged from the upper 30s to mid 40s in areas which experienced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 27, 11:35 AM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1235 PM CDT SUN MAR 27 2011 .AVIATION... MOSTLY MVFR CEILINGS WILL BE SEEN ACROSS AR...WITH PATCHY IFR CONDITIONS ESPECIALLY OVER NORTHERN AR. AN AREA OF LIGHT RAIN AND SHOWERS WILL MOVE FROM WEST TO EAST OVER CENTRAL AND NORTHERN AR THIS AFTERNOON...BUT COVERAGE WILL BE LOW AND ONLY USED VCSH IN TAFS AT THIS TIME. VERY ISOLATED SMALL HAIL OR SLEET MAY BE SEEN WITH ANY STRONGER SHOWER OR THUNDERSTORM. TEMPO GROUPS MAY BE ADDED IF COVERAGE INCREASES. SURFACE WIND FLOW IS FROM THE NORTHEAST AT 5 TO 15 KNOTS. SOME REPORTS OF LIGHT ICING IN CLOUDS DUE TO COLD TEMPERATURES...ESPECIALLY IN THE CENTRAL TO NORTHERN AREAS OF AR. TONIGHT ADDITIONAL PRECIPITATION IS EXPECTED TO MOVE OVER AR AS AN UPPER LEVEL SYSTEM MOVES ACROSS THE STATE. AGAIN VCSH USED IN TAFS BUT TEMPO GROUPS MAY BE ADDED IN LATER FORECASTS. (59) && .PREV DISCUSSION... /ISSUED 1120 AM CDT SUN MAR 27 2011/ .UPDATE... UPDATED THE FCST TO INCREASE POPS OVER THE NRN PART OF THE STATE THIS AM AS WEAK MID LVL FRONTOGENESIS BENEATH THE RIGHT ENTRANCE REGION OF A DEPARTING UPR JET STREAK HAS KICKED OFF A FEW SHOWERS AND EVEN A RUMBLE OF THUNDER OVER THE I40 CORRIDOR BTW RUE AND FSM. HAVE GONE CATEGORICAL FOR THE NEXT FEW HRS AHEAD OF THE CLUSTER TRENDING BACK TO CHC BY MID AFTERNOON. HAVE BUMPED POPS UP TO 30 PERCENT THIS AFTERNOON STATEWIDE AS MODELS CONT TO HINT AT RENEWED DVLPMENT...ESPECIALLY IN THE SRN HALF OF THE STATE AS MID LVL CONVERGENCE CONTS. TEMPS LOOK TO BE IN GOOD SHAPE TODAY AND HAVE LEFT THESE ALONE. HAVE ALSO CANCELLED FREEZE WARNING FOR THIS AM AND REISSUED THE WARNING FOR TONIGHT. UPDATED GRIDS/ZONES/HAZARDS ARE OUT. && PREV DISCUSSION... /ISSUED 338 AM CDT SUN MAR 27 2011/ SHORT TERM...TODAY THROUGH WEDNESDAY ANOTHER COOL DAY EXPECTED ACROSS THE NATURAL STATE AS CLOUD COVER AND NE WINDS WILL KEEP TEMPS BELOW NORMAL. TEMPS WILL REMAIN IN THE 40S AND 50S ACROSS MUCH OF THE CWA...WITH SKIES REMAINING MOSTLY CLOUDY. THERE MAY BE A BRIEF PERIOD DURING THE MIDDAY TIME FRAME WHERE THE STRATUS COULD BREAK UP. THIS WOULD ALLOW FOR A FEW SPOTS TO WARM A FEW MORE DEGREES THAN CURRENTLY EXPECTED. HAVE KEPT SLIGHT CHANCE POPS GOING AS OVERRUNNING/ISENTROPIC MOISTURE ADVECTION WILL INTENSIFY DURING THE MIDDAY HRS ACROSS SWRN COUNTIES...THEN FURTHER NE FOR THE AFTERNOON HRS. THIS COULD GENERATE SOME SHOWERS...THOUGH MUCH OF THE PRECIP SHOULD BE LIGHT. SOMEWHAT HEAVIER PRECIP WILL DEVELOP THIS EVENING ACROSS THE ERN THIRD OF THE CWA AS THE LIFT ENHANCES...AND A WEAK UPPER WAVE PASSES OVER THE STATE. THERE COULD BE A BRIEF PERIOD OF A RAIN/SNOW/SLEET MIX ACROSS THE FAR NRN COUNTIES LATE TONIGHT...BUT ANY FROZEN PRECIP AMOUNTS WILL BE LIGHT. WILL CONTINUE WITH FREEZE WARNING ACROSS THE NORTH AS LOWS WILL ONCE AGAIN DROP TO NEAR OR JUST BELOW FREEZING ACROSS THE NRN COUNTIES. PRECIP WILL MOVE TO THE EAST OF THE CWA BY MON MORNING...WITH DRY CONDITIONS EXPECTED FOR MUCH OF MON INTO MON NIGHT. HOWEVER...THE NEXT SYSTEM WILL BE RAPIDLY APPROACHING THE STATE FROM THE WEST AS A STRONGER UPPER SHORT WAVE EXITS THE ROCKIES INTO THE CENTRAL PLAINS. WHILE EARLIER INDICATIONS WERE SHOWING SIGNIFICANT WAA TUE WITH STRENGTHENING SFC LOW LIFTING NE ACROSS THE REGION...LATEST INDICATIONS SHOW THIS SFC LOW MUCH WEAKER AND WITH A TRACK MUCH FURTHER SOUTH. THIS WOULD LIMIT THE POTENTIAL FOR SVR WX FOR MUCH OF THE CWA...WITH BEST POTENTIAL NOW REMAINING ACROSS FAR SRN COUNTIES TUE AFTERNOON/EVENING. THIS WOULD BE SIMILAR TO THE LAST FEW DAYS WHERE MAINLY JUST LARGE HAIL POSSIBLE ACROSS THE NRN 2/3RDS OF CWA...AND A SLIGHTLY INCREASED WIND THREAT ACROSS THE FAR SOUTH. AGAIN...WITH CONTINUED RUN TO RUN UNCERTAINTIES REMAINING WITH MANY OF THE MODEL SOLUTIONS OF LATE...THIS SITUATION DEFINITELY WILL CONTINUE TO BE MONITORED IN THE COMING DAYS. MUCH OF WED AND WED NIGHT LOOKS DRY IN WAKE OF THE DEPARTING STORM SYSTEM FROM TUE. HOWEVER...WITH PROGRESSIVE PATTERN IN PLACE...ANOTHER SYSTEM COULD EFFECT THE AREA LATE IN THE SHORT TERM INTO THE LONG TERM. LONG TERM...THURSDAY THROUGH SATURDAY PROGRESSIVE WEATHER PATTERN IS THE RULE THRU THE FCST PD. HOWEVER... THE END RESULT CONTS TO BE INCONSISTENT SOLUTIONS BETWEEN THE MODELS...WITH RESULTING LOW FCST CONFIDENCE. OPTED TO STAY CLOSER TO THE GFS THIS MRNG AS IT IS STILL SOMEWHAT CONSISTENT WITH THE CURRENT FCST. ANOTHER STORM SYS WL BE PASSING S OF THE AR ON THU...WITH ANOTHER ROUND OF SCTD SHRA FOR THE FA. RAIN CHCS WL TAPER OFF THU NGT AS THE SYS QUICKLY SHIFTS E OF THE REGION. RESULTING NWLY FLOW WL BRING A REINFORCING SHOT OF DRIER AIR TO THE MID SOUTH LATE IN THE WEEK. TEMPS WL START THE PD JUST BLW NORMAL LVLS...THEN MODIFY FOR THE LATER PDS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 47 34 55 40 / 50 50 10 20 CAMDEN AR 53 42 63 49 / 30 30 10 20 HARRISON AR 45 31 54 38 / 50 30 10 40 HOT SPRINGS AR 49 38 60 46 / 30 30 10 20 LITTLE ROCK AR 48 38 59 44 / 30 40 10 20 MONTICELLO AR 53 42 63 48 / 30 40 10 10 MOUNT IDA AR 49 38 59 45 / 40 30 10 20 MOUNTAIN HOME AR 47 32 54 38 / 60 30 10 20 NEWPORT AR 47 35 55 40 / 30 50 10 20 PINE BLUFF AR 51 40 61 46 / 30 40 10 10 RUSSELLVILLE AR 50 36 59 44 / 80 30 10 20 SEARCY AR 47 36 57 42 / 30 50 10 20 STUTTGART AR 48 38 58 44 / 30 50 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM TO 10 AM CDT MONDAY FOR BAXTER-BOONE- FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE. && UPDATE...63
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN MAR 27 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING REMAINS IN EFFECT FOR MUCH OF NORTH CENTRAL ARKANSAS EARLY THIS MORNING. SOME LOCATIONS WILL SEE LOWS THIS MORNING AROUND THE FREEZING MARK. THE MERCURY WILL SLOWLY CLIMB BACK ABOVE FREEZING BY MID MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PARTS OF NORTHERN ARKANSAS WILL ONCE AGAIN SEE LOW TEMPERATURES APPROACH THE FREEZING MARK MONDAY MORNING...WHERE A FREEZE WARNING REMAINS IN EFFECT. PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. THE NEXT SIGNIFICANT STORM SYSTEM IS FORECAST TO AFFECT THE MID SOUTH STARTING MONDAY NIGHT AND TUESDAY...WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS TIME IT APPEARS THE SYSTEM WILL TRACK SOUTH OF ARKANSAS...LIMITING THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER. HOWEVER...SOME OF THE STRONGER STORMS COULD PRODUCE HAIL UP TO ONE INCH IN DIAMETER. YET ANOTHER LOW PRESSURE WILL BRING SHOWER AND THUNDERSTORMS CHANCES BACK TO THE NATURAL STATE WEDNESDAY NIGHT AND THURSDAY. ONCE AGAIN...INDICATIONS ARE THAT THE LOW WILL PASS SOUTH OF ARKANSAS AND KEEP THE AREA IN A SOMEWHAT COOL AIRMASS. THIS WOULD LIMIT THE POSSIBILITY OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1252 PM CDT SUN MAR 27 2011 ARZ063>065-068-069-271835- BRADLEY AR-CLEVELAND AR-DESHA AR-DREW AR-LINCOLN AR- 1252 PM CDT SUN MAR 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN...WESTERN DESHA...SOUTHEASTERN CLEVELAND...NORTHERN BRADLEY AND NORTHERN DREW COUNTIES UNTIL 130 PM CDT... AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF RYE...OR 6 MILES NORTH OF WARREN...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WARREN... MONTICELLO... WINCHESTER... WILMAR... WEEKS... WARRENTON... RYE... PLANTERSVILLE... OMEGA... MITCHELLVILLE... MILLS... LAKE MONTICELLO... HERBINE... GREEN HILL... DUMAS... CRANE LAKE... BRANDON... YUKON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3401 9146 3361 9146 3352 9226 3377 9230 TIME...MOT...LOC 1752Z 257DEG 39KT 3370 9204 BJS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
159 PM CDT SUN MAR 27 2011
ARZ062-063-066-067-271945-
CALHOUN AR-CLEVELAND AR-DALLAS AR-OUACHITA AR-
159 PM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS...WESTERN
CLEVELAND...NORTHEASTERN OUACHITA AND NORTHEASTERN CALHOUN COUNTIES
UNTIL 245 PM CDT...
AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES EAST OF MCGILL FORD...OR 17 MILES NORTH
OF CAMDEN...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
FORDYCE... TRI COUNTY LAKE... THORNTON...
SPARKMAN... LUNET... EAGLETTE...
TATES BLUFF... RAMSEY... PRINCETON...
PINE GROVE... OUACHITA... IVAN...
HOPEVILLE... HOLLY SPRINGS... SMEAD...
NORTH FORDYCE... MCGILL FORD... LITTLE BAY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3381 9295 3383 9292 3382 9289 3386 9288
3388 9291 3390 9290 3410 9242 3377 9228
3374 9292
TIME...MOT...LOC 1859Z 253DEG 36KT 3382 9283
BJSThe Little Rock radar (KLZK), 103 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
20 hail. Local standard time, as filed.
Penny size hail covered the ground.
Pea to golf ball size hail fell across Hot Springs, covering the ground in some instances.
Golf ball size hail was reported at Baseline Rd. and Production Dr. In nearby areas, cars at a car dealership suffered hail damage, leaves were knocked off trees, and dozens of cars and roofs were damaged.
Ping pong ball size hail was reported near Interstate 430 and Colonel Glenn Rd. Hail covered the ground in the area, including at the junction of Interstate 430 and Interstate 30.
Quarter size hail fell on John Barrow Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280761, 281296, 280762, 280767, 280764, 280766, 280768, 280802, 280771, 280773, 281299, 280794, 280776, 280784, 280781, 280777, 280799, 280792, 280790, 280800.